Alert archive / California / Beach Hazards Statements in 2016
Beach Hazards Statement 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Mar 2, 2016, 1:30 AM PST for Los Angeles County, California. It took effect at Mar 3, 2016, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 1:30 AM PST (09:30 UTC)
- In effect from
- Mar 3, 2016, 10:00 PM PST
- Expired
- Mar 2, 2016, 6:40 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WHUS46 KLOX 020930 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 AM PST WED MAR 2 2016 CAZ034-035-022300- /O.NEW.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 130 AM PST WED MAR 2 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR POSSIBLE HIGH SURF...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON. * HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE, BEGINNING THURSDAY EVENING AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET WILL BE POSSIBLE ALONG WEST FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ039>041-087-022300- /O.NEW.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 130 AM PST WED MAR 2 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR POSSIBLE HIGH SURF...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE, BEGINNING LATE THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET WILL BE POSSIBLE ALONG WEST FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
2 follow-up statements
047 WHUS46 KLOX 022304 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 PM PST WED MAR 2 2016 CAZ034-035-030715- /O.CON.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 304 PM PST WED MAR 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON... * HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE... BEGINNING THURSDAY EVENING AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET WILL BE POSSIBLE ALONG WEST FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ CAZ039>041-087-030715- /O.CON.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 304 PM PST WED MAR 2 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE... BEGINNING LATE THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET WILL BE POSSIBLE ALONG WEST FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
981 WHUS46 KLOX 030240 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 640 PM PST WED MAR 2 2016 ...EXTENDED PERIOD OF HIGH SURF CONDITIONS INTO EARLY NEXT WEEK WITH POTENTIAL DAMAGING SURF AND MODERATE COASTAL FLOODING BY MONDAY... .A LONG PERIOD WEST SWELL WILL ARRIVE TO THE CENTRAL COAST ON THURSDAY NIGHT...SPREADING TO VENTURA AND LOS ANGELES COUNTIES EARLY FRIDAY MORNING. AN EVEN LARGER WEST SWELL WILL LIKELY IMPACT WEST FACING BEACHES SUNDAY NIGHT THROUGH TUESDAY. DURING THIS TIME...THERE WILL BE THE POTENTIAL FOR DAMAGING SURF AND SIGNIFICANT BEACH EROSION WHICH MAY REQUIRE AN UPGRADE TO A HIGH SURF WARNING. THE COMBINATION OF VERY LARGE SURF AND PROJECTED HIGH TIDES IN EXCESS OF 6 FEET WILL ALSO BRING THE RISK OF MODERATE COASTAL FLOODING NEAR TIMES OF HIGH TIDE MONDAY INTO TUESDAY. CAZ034-035-031200- /O.CAN.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/ /O.NEW.KLOX.SU.Y.0013.160304T0600Z-160308T2300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 640 PM PST WED MAR 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 3 PM PST TUESDAY. * SURF AND TIMING...SURF OF 10 TO 15 FEET WITH MAX SETS TO 18 FEET CAN BE EXPECTED FROM LATE THURSDAY EVENING THROUGH SUNDAY. FROM SUNDAY NIGHT THROUGH TUESDAY MORNING...EVEN LARGER AND POTENTIALLY DAMAGING SURF OF 15 TO 20 FEET WITH MAX SETS TO 22 FEET WILL BE POSSIBLE. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING DUE TO THE VERY LARGE SURF AND STRONG RIP CURRENTS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. THE EXTENDED PERIOD OF HIGH SURF WILL ALSO BRING THE RISK OF SIGNIFICANT BEACH EROSION. DURING THE PEAK OF THIS SURF EVENT FROM SUNDAY NIGHT THROUGH TUESDAY MORNING...THERE WILL ALSO BE A THREAT OF DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS. * COASTAL FLOOD OUTLOOK...THE COMBINATION OF VERY LARGE SURF AND PROJECTED HIGH TIDES IN EXCESS OF 6 FEET COULD BRING THE RISK OF MODERATE COASTAL FLOODING INTO BEACH PARKING LOTS AS WELL AS NORMALLY DRY BEACH CAMPGROUNDS AND ROADWAYS NEAR TIMES OF HIGH TIDE MONDAY INTO TUESDAY MORNING. * LOCATIONS...HIGHEST SURF ON WEST AND NORTHWEST FACING BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-041-087-031200- /O.CAN.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/ /O.NEW.KLOX.SU.Y.0013.160304T1200Z-160308T2300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 640 PM PST WED MAR 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST TUESDAY. * SURF AND TIMING...SURF OF 6 TO 10 FEET WITH MAX SETS TO 13 FEET CAN BE EXPECTED ACROSS WEST FACING BEACHES FRIDAY INTO SUNDAY NIGHT. FROM MONDAY THROUGH TUESDAY MORNING...EVEN LARGER AND POTENTIALLY DAMAGING SURF OF 10 TO 15 FEET WITH MAX SETS TO 17 FEET WILL BE POSSIBLE. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING DUE TO THE VERY LARGE SURF AND STRONG RIP CURRENTS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. THE EXTENDED PERIOD OF HIGH SURF WILL ALSO BRING THE RISK OF SIGNIFICANT BEACH EROSION. DURING THE PEAK OF THIS SURF EVENT FROM MONDAY THROUGH TUESDAY MORNING...THERE WILL ALSO BE A THREAT OF DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS. * COASTAL FLOOD OUTLOOK...THE COMBINATION OF VERY LARGE SURF AND PROJECTED HIGH TIDES NEAR 6.5 FEET COULD BRING THE RISK OF MODERATE COASTAL FLOODING INTO BEACH PARKING LOTS AS WELL AS NORMALLY DRY BEACH CAMPGROUNDS AND ROADWAYS NEAR TIMES OF HIGH TIDE MONDAY INTO TUESDAY MORNING. * LOCATIONS...HIGHEST SURF ON WEST FACING BEACHES...ESPECIALLY NEAR VENTURA HARBOR AND MANHATTAN BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-031200- /O.CAN.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/ /O.NEW.KLOX.SU.Y.0013.160304T1200Z-160308T2300Z/ SANTA BARBARA COUNTY SOUTH COAST- 640 PM PST WED MAR 2 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST TUESDAY. * SURF AND TIMING...SURF OF 5 TO 7 FEET WITH MAX SETS TO 9 FEET CAN BE EXPECTED. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. * LOCATIONS...HIGHEST SURF ON WEST FACING BEACHES SUCH AS RINCON POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ GOMBERG/SIRARD
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 1, 10:00 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 1, 10:00 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST TUE MAR 1 2016 .SYNOPSIS... THE ONSHORE FLOW WILL CONTINUE THE OVERNIGHT COASTAL MARINE LAYER AND START A COOLING TREND ON WEDNESDAY. A LOW WILL MOVE SOUTH BY FRIDAY NIGHT WITH POSSIBLE PRECIPITATION FROM SANTA BARBARA AND NORTHWARD. THE PRECIPITATION SHOULD SPREAD TO LOS ANGELES BY SATURDAY NIGHT AND MAY LINGER INTO LATE MONDAY WITH NEAR NORMAL TEMPERATURES. && .SHORT TERM...(TUE-FRI) GENERALLY QUIET WX ACROSS THE FORECAST AREA THIS EVENING. THERE WAS SOME PATCHY LOW CLOUDS AND FOG NOTED ALONG THE COAST S OF POINT CONCEPTION...WITH PATCHY DENSE FOG NOTED ALONG THE SBA S COAST. OTHERWISE MOSTLY CLEAR SKIES PREVAILED WITH SOME HI CLOUDS MOVING OVER THE AREA. LOCALLY GUSTY NW TO N WINDS WERE ALSO NOTED THROUGH PASSES AND CANYONS ALONG THE SBA S COAST AND MTNS...AND ALSO ALONG THE I-5 CORRIDOR OF THE L.A. COUNTY MTNS. A FEW MORE HI CLOUDS SHOULD MOVE INTO THE AREA OVERNIGHT FOR GENERALLY FAIR SKIES FOR MANY AREAS. HOWEVER...ALONG THE COAST S OF PT CONCEPTION...AND EDDY WILL DEVELOP AND HELP TO EXPAND LOW CLOUDS AND FOG ALONG THE COAST AGAIN...WITH PATCHY DENSE FOG EXPECTED DUE TO A VERY SHALLOW MARINE INVERSION AROUND 600 FT OR SO. LOCALLY GUSTY NW TO N WINDS WILL PERSIST OVERNIGHT...ESPECIALLY ALONG THE I-5 CORRIDOR. AN UPPER LEVEL RIDGE WILL PERSIST OVER SRN CA TONIGHT AND WED...THEN SLOWLY WEAKEN WED NIGHT AND THU AS A BROAD UPPER LEVEL TROF APPROACHES THE CA COAST FROM THE E PAC. THE BROAD UPPER TROF WILL LINGER OFF THE COAST THU NIGHT AND FRI...WITH A BROAD WSW FLOW ALOFT INTO SRN CA ALONG WITH SLOWLY LOWERING 500 MB HEIGHTS. DRY WEATHER WILL PREVAIL ACROSS THE FORECAST AREA WEDNESDAY THROUGH THURSDAY NIGHT. IT LOOKS LIKE A WEAKENING COLD FRONT WILL MOVE SLOWLY INTO SLO/SBA COUNTIES WITH INCREASING CLOUDS THU NIGHT...AND A SLIGHT CHANCE OF SHOWERS MOVING IN BY FRI AFTERNOON...ALTHO THE LATEST NAM IS FORECASTING SOME PRECIPITATION IN THIS AREA AS EARLY AS THU EVENING. HOWEVER...WILL NOT MAKE ANY CHANGES THIS EVENING TO THE TIMING OF ANY SHOWERS MOVING INTO AREAS N OF POINT CONCEPTION LATE THIS WEEK PENDING FURTHER MODEL RUNS. IT LOOKS LIKE LOW CLOUDS AND FOG WILL AFFECT THE ENTIRE COAST EACH NIGHT AND MORNING WED NIGHT THRU FRI MORNING...WITH FURTHER INLAND EXTENT TO THE ADJACENT VLYS THANKS FOR INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER. OTHERWISE...MOSTLY CLEAR SKIES WITH SOME HI CLOUDS WILL PREVAIL INTO THU MORNING. PARTLY CLOUDY SKIES OVERALL WILL THEN AFFECT THE FORECAST AREA THU AFTERNOON INTO FRI MORNING...AND PARTLY TO MOSTLY CLOUDY SKIES FOR FRI AFTERNOON. TEMPS ACROSS THE REGION ARE FORECAST TO BE SIGNIFICANTLY ABOVE NORMAL FOR MANY AREAS ON WED...WARMEST IN THE VLYS WITH HIGHS IN THE LOWER TO MID 80S WHICH IS ABOUT 12-16 DEG ABOVE NORMAL. TEMPS WILL COOL SOME BUT REMAIN A BIT ABOVE NORMAL ON THU...THEN COOL FURTHER TO NEAR TO SLIGHTLY ABOVE NORMAL ON FRI. .LONG TERM...(SAT-TUE) ON SATURDAY THE WARM FRONT SHIFTS NORTH AND WEST AND LIFTS ALL THE LOWER LEVEL MOISTURE WELL NORTH OF SLO COUNTY. STILL HAVE A VERY THICK HIGH LEVEL MOISTURE SHIELD, ESPECIALLY NORTH OF SBA, SO STILL A LOT OF CLOUDS AROUND, ESPECIALLY ACROSS NRN AREAS, BUT DIMINISHING PRECIP CHANCES THROUGH THE DAY UP NORTH. A POTENT BUT VERY FAST MOVING COLD FRONT WILL WHIP THROUGH THE AREA EITHER SATURDAY NIGHT OR SUNDAY MORNING. THE GFS AND ECMWF REMAIN AT ODDS WITH THE TIMING, AND THE GFS CLEARLY IS THE STRONGER OF THE TWO WITH MUCH BETTER PVA AND STRONGER SOUTHERLY FLOW, BUT THE GFS IS ABOUT 6 HOURS SLOWER. BOTH SOLUTIONS WOULD SUPPORT ABOUT 3 HOURS OF AT LEAST MODERATE TO HEAVY RAIN WITH THE FRONT, BUT EVEN WITHOUT CONVECTION THE GFS SOLUTION MIGHT BE BORDERING ON RAINFALL RATES OF A HALF INCH PER HOUR, WHICH OPENS THE DOOR FOR POSSIBLE BURN AREA ISSUES. SO WILL HAVE TO MONITOR THIS OVER THE NEXT COUPLE DAYS. BEHIND THAT FRONT LATE SUNDAY INTO MONDAY MORNING WE REMAIN IN A FAIRLY MOIST WEST/NORTHWEST FLOW WHICH ISN'T PARTICULARLY CONDUCIVE TO PRECIP SOUTH OF PT CONCEPTION BUT MODELS SHOW SOME ENERGY ALOFT COMING THROUGH SO IT'S HARD TO RULE OUT SHOWERS AT THIS POINT. MODEL QPF IS PRETTY LIGHT THOUGH SO PROBABLY NOT MORE THAN MAYBE ANOTHER QUARTER OR HALF INCH ON TOP OF WHAT HAPPENS WITH THE COLD FRONT SUNDAY. FAIRLY LOW CONFIDENCE IN THE DETAILS LATE MONDAY AND TUESDAY AS WELL. THE EC TRANSITIONS TO A MUCH DRIER NORTH TO NORTHEAST FLOW LATE MONDAY INTO TUESDAY WHILE THE GFS BRINGS IN ANOTHER SLUG OF MOISTURE MONDAY NIGHT FOR ANOTHER SHOT OF PRECIP. THIS FAR OUT MODELS TEND TO BE PRETTY FLIPPANT WITH THESE SORTS OF FEATURES SO AGAIN, CONFIDENCE LOW. && .AVIATION...02/0540Z. AT 0354Z AT KLAX...THE MARINE LAYER WAS ABOUT 800 FEET DEEP. THE TOP OF THE MARINE INVERSION WAS NEAR 2100 FEET WITH A TEMPERATURE OF 22 DEGREES CELSIUS. FAIRLY WIDESPREAD LOW CLOUDS/FOG WITH LIFR TO VLIFR IN COASTAL AREAS S OF PT CONCEPTION OVERNIGHT/WED MORNING. VLIFR CONDS COULD SPREAD INTO THE SAN GABRIEL VALLEY. EXPECT CONDS TO IMPROVE TO MVFR BY 17Z-18Z IN MOST AREAS...EXCEPT CLOSER TO 19Z NEAR THE COAST. AREAS N OF PT CONCEPTION SHOULD HAVE VFR CONDS OVERNIGHT/WED WITH SOME HIGH CLOUDS. EXPECT AN EARLY ONSET OF STRATUS WITH GENERALLY IFR CONDS IN MOST COASTAL AREAS WED EVENING. KLAX...LOW CONFIDENCE IN THE 06Z TAF. THERE IS A 20 PERCENT CHANCE THAT THE RETURN OF VLIFR CONDS WILL HOLD OFF UNTIL 09Z. THERE IS A 20 TO 30 PERCENT CHANCE THAT CIGS WILL LINGER THROUGH 22Z. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 06Z TAF. THERE IS A 20 PERCENT CHANCE OF MVFR VSBYS BETWEEN 08Z AND 18Z...AND JUST A 10 PERCENT CHANCE OF VLIFR CONDS BETWEEN 10Z AND 15Z. && .MARINE...01/830 PM. WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY...ALTHO LOCAL GUSTS TO SCA LEVELS WILL BE POSSIBLE TONIGHT AROUND POINT CONCEPTION. SEAS WILL BUILD ON THURSDAY AND REMAIN HIGH THROUGH SUNDAY MORNING...THEN BUILD TO EVEN LARGER LEVELS BY LATE SUNDAY && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...SIRARD/MW AVIATION...DB MARINE...SIRARD/KJ SYNOPSIS...SETO WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 1, 10:14 AM PST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1014 AM PST TUE MAR 1 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-021400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1014 AM PST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A WET WEATHER PATTERN WILL DEVELOP BETWEEN FRIDAY AND MONDAY AND BRING RAIN...WIND...AND HIGH SURF TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:10 AM PST | Dense Fog Advisory | LOX | 7 hr | |
| Mar 2, 2:27 PM PST | Small Craft Advisory | LOX | 12 hr |
Nearby
Beach Hazards Statements in California, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.